|Viral Load Jump Up to 933 from Undetectable within 3 months
Aug 8, 2012
I've been on treatment for 2 years since diagnosed on 2010. First 13 months on Atripla and last 7 months on Truvada+Isentress
I was doing so well during that time, with previous result on May this year was Undetectable VL and CD4 505/20%. On my last appointment with HIV specialist last week, My CD4 was 368/20%, and VL jump up to 933. I never missed any single dose of my regiments since I started. I had a Flu Vaccine in May this year and never had any illness . I feel so healthy and Fit. I drink a glass of red wine every night for the last 3 months. Do you think I develop a drug resistance? Or is it possible the Flu Vaccine that I had in May could affect my VL result on Last week?
If , let say I'm resistant with my current medications , what is the best alternative? I heard that abacavir base is quite well.
| Response from Dr. Young
Hello and thanks for posting.
Your increase in viral load from undetectable to nearly 1000 is of concern. Indeed, your reporting of excellent adherence would suggest that missed medications isn't a direct cause, nor is a vaccination administered 3 or more months ago.
Once in a while, a lab error can give false results- for this reason, I'll get a confirmatory VL test along with resistance testing (in your case, it's important to determine if you have resistance to NRTIs, NNRTIs and integrase inhibitors).
If the confirmatory test reveals high-level detectable virus and new drug resistance, a next regimen is selected based on the pattern of detected resistance. There are quite a number of alternatives, and the key is to construct a regimen that has at least 2, and preferably 3 fully active medications.
Fingers crossed for you, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.